Eight days after getting her first full chemo treatment on April 7 my mom is now in the hospital. About two and a half days after the treatment she became very ill saying that her body was just heavy and achy, then came the nausea, then came the vomiting a few days after that. Which is really where the problem came in, because she became severely dehydrated so after begging to go to the doctor because her body hurt they hooked her up to an IV and she felt better for a little bit until the vomit set back in.
Thursday evening after a quick call to the on-call doctor by Mrs. B informed us that this really is not normal, because at first we contributed it to being the first treatment(the actual first time she was hooked up to a chemo drug it was Herceptin only, which is known for not having as strong of side effects as the other parts of her "cocktail") however as the days went by it was clear this was not normal. Every time she even had a sip of water she would complain of cramps in her stomach.
Yesterday morning after an early trip to the doctor they admitted her to the hospital to keep her and monitor her. We have not gotten a clear answer as to WHY it has been this bad, because the one thing that has been made to us clear to us is that it SHOULDN'T be like this. In the afternoon they moved her to a more permanent room, but we have no idea for how long.
From the pieces we have been able to put together(because I guess maybe for liabilities purposes the doctor can't say as much) is that they were trying to treat it aggressively and she perhaps received too much.
It is hard not to be able to be there to take care of her, but my Aunt Sheila drove up for the weekend to help since she was admitted, Omeed is there with her, and in just a few more days I'll be there too.